Alert archive / Florida / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 44, NWS Melbourne, FL

July 31, 2013Lake County, Orange County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jul 31, 2013, 8:46 PM EDT for Lake County, Orange County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2013, 8:46 PM EDT (00:46 UTC)
Expired
Jul 31, 2013, 9:30 PM EDT
In force
44 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

Counties Lake County, FL, Orange County, FL

The radar

The Melbourne radar (KMLB), 124 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 0.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2013-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 783 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2013-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
783 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
1182 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

170 
WUUS52 KMLB 010046
SVRMLB
FLC069-095-010130-
/O.NEW.KMLB.SV.W.0044.130801T0046Z-130801T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
846 PM EDT WED JUL 31 2013

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LAKE COUNTY IN FLORIDA
  NORTHWESTERN ORANGE COUNTY IN FLORIDA

* UNTIL 930 PM EDT.

* AT 842 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN 
  EXCESS OF 60 MPH. THESE STORMS WERE LOCATED NEAR TAVARES...AND
  MOVING NORTHEAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  ZELLWOOD...EUSTIS...MOUNT DORA...APOPKA...MOUNT PLYMOUTH...WEKIWA
  SPRINGS STATE PARK...PAISLEY AND CASSIA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

&&

LAT...LON 2894 8177 2896 8163 2900 8151 2894 8143
      2886 8142 2876 8143 2866 8149 2866 8173
      2882 8183
TIME...MOT...LOC 0045Z 238DEG 12KT 2879 8168

$$

DWS
2 follow-up statements
810 
WWUS52 KMLB 010108
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
908 PM EDT WED JUL 31 2013

FLC069-095-010130-
/O.CON.KMLB.SV.W.0044.000000T0000Z-130801T0130Z/
ORANGE-LAKE-
908 PM EDT WED JUL 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR CENTRAL LAKE AND NORTHWESTERN ORANGE COUNTIES...

AT 902 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN 
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED NEAR MOUNT DORA...MOVING 
NORTHEAST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
UMATILLA...MOUNT PLYMOUTH...ROCK SPRINGS...WEKIWA SPRINGS STATE 
PARK...PAISLEY AND CASSIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN 
HOUR. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL 
ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN 
ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS.

&&

LAT...LON 2894 8177 2896 8163 2900 8151 2894 8143
      2886 8142 2876 8143 2866 8149 2866 8173
      2882 8183
TIME...MOT...LOC 0106Z 238DEG 12KT 2883 8161

$$

DWS
205 
WWUS52 KMLB 010130
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
930 PM EDT WED JUL 31 2013

FLC069-095-010140-
/O.EXP.KMLB.SV.W.0044.000000T0000Z-130801T0130Z/
ORANGE-LAKE-
930 PM EDT WED JUL 31 2013

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LAKE AND NORTHWESTERN
ORANGE COUNTIES HAS EXPIRED...

THE SEVERE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND WERE 
EXITING THE WARNING AREA...THUS THE WARNING HAS BEEN ALLOWED TO 
EXPIRE.

LAT...LON 2894 8177 2896 8163 2900 8151 2894 8143
      2886 8142 2876 8143 2866 8149 2866 8173
      2882 8183
TIME...MOT...LOC 0130Z 238DEG 12KT 2887 8153

$$

DWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 3:38 PM EDT, 5 hours 8 minutes earlier.

Area forecast discussion, Jul 31, 3:38 PM EDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
338 PM EDT WED JUL 31 2013

.DISCUSSION...
TONIGHT...AXIS OF ATLC HIGH PRESSURE LOCATED OVER CENTRAL FL WL
KEEP LIGHT TO CALM WIND TONIGHT AFTER THE SEA BREEZE DIES OFF.
DIURNAL SHOWERS AND A FEW STORMS INLAND WILL DISSIPATE BY AROUND
10 PM.

DEBRIS CLOUDINESS WILL SLOWLY DISSIPATE LATE TONIGHT WITH A
POSSIBILITY OF A FEW MARINE SHOWERS ALONG THE SOUTH TREASURE COAST
MAKING THEIR WAY TO THE BEACHES OVERNIGHT AND EARLY THU MORNING IN
MODEST LL ONSHORE FLOW. WL KEEP ISOLD MENTION IN FCST FOR THIS
SCENARIO OVERNIGHT WITH THE REMAINDER OF THE AREA RAIN FREE AFTER
AROUND 10 PM.

THU-FRI...(PREV DISC) AN UPPER LEVEL TROUGH WILL MOVE ACROSS
FLORIDA ON THURSDAY FROM THE NORTH AS A WEAK INVERTED TROUGH/VORT
MAX (THE MID LEVEL REMAINS OF DORIAN) MOVE THROUGH THE BAHAMAS AND
THROUGH SOUTH FLORIDA. WHILE THE MOST OF THE ENERGY WITH THE
NORTHERN TROUGH WILL MOVE EASTWARDS BY FRIDAY...THE SOUTHERN
FEATURE WILL CONTINUE TO PROVIDE UPPER LEVEL SUPPORT INTO FRIDAY
AS IT MOVES INTO THE GULF.

STEERING FLOW WILL BE CHAOTIC BOTH DAYS DUE TO THE PRESENCE OF
BOTH TROUGHS...WITH THE SURFACE RIDGE AXIS OVERHEAD ALLOWING FOR
THE DEVELOPMENT OF BOTH SEA BREEZES EACH AFTERNOON. STEERING FLOW
LOOKS A LITTLE MORE SOUTHWEST OR WEST ON THURSDAY...AND ALMOST
COMPLETELY BREAKS DOWN ON FRIDAY WITH MODELS SHOWING SOME
NORTHEASTERLY COMPONENT DEVELOPING NORTH OF THE CAPE.

BASED ON THIS HAVE KEPT RAIN CHANCES THE HIGHEST ON THURSDAY...AROUND
50 PERCENT FOR MOST OF THE REGION WITH 30-40 PERCENT ALONG THE
COAST SOUTH OF THE CAPE WHERE THE SEA BREEZE WILL MOVE INLAND
QUICKLY ENOUGH TO LIMIT STORM CHANCES. POPS GENERALLY LOWER ON
FRIDAY RANGING FROM 30 ALONG THE COAST TO 50 OVER THE FAR INTERIOR
WHERE ACTIVITY IS EXPECTED TO FAVOR BY THE LATE AFTERNOON.

SAT-SUN...THE LOW LEVEL RIDGE AXIS WILL MOVE INTO SOUTH FLORIDA OVER
THE WEEKEND AS FRONTAL TROUGH SAGS INTO THE SOUTHEAST STATES. IN THE
MID LEVELS...THE AXIS OF THE WESTERN ATLANTIC RIDGE IS EXPECTED TO
LIFT A LITTLE FURTHER NORTH...AND MODELS ARE INDICATING SOME DRYING
ACROSS SOUTH FLORIDA AND THE SOUTHERN PORTIONS OF THE REGION AS A
RESULT.

THE GFS IS HITTING THIS HARDER WITH MAV POPS A LITTLE BELOW CLIMO
AROUND 30 PERCENT. HOWEVER THERE APPEARS TO BE ENOUGH
MOISTURE...ESPECIALLY ACROSS THE NORTH...TO HOLD POPS A LITTLE ABOVE
AT 40 PERCENT ESPECIALLY WITH THE FAVORABLE COMBINATION OF WESTERLY
STEERING FLOW AND SLOW DEVELOPMENT OF THE EAST COAST SEA BREEZE.

MON-TUES...WEEKEND PATTERN CONTINUES INTO MONDAY...WITH ANOTHER
SHORTWAVE MOVING AROUND THE BASE OF THE EASTERN US TROUGH AND INTO
THE STATE ON TUESDAY. GFS AND ECMWF HANDLE THE SYSTEM A LITTLE
DIFFERENTLY IN TERMS OF TIMING AND STRENGTH...BUT BOTH SEEM TO POINT
TO AN INCREASE IN MID LEVEL MOISTURE AS THIS FEATURE MOVES IN. GIVEN
THE FAR EXTENDED TIME FRAME...WILL KEEP POPS AT CLIMO UNTIL A
CLEARER PICTURE ARRIVES.

&&

.AVIATION...
ISO/SCT SHOWERS AND STORMS MAINLY ACROSS THE INTERIOR FOR THE
REST OF THE AFT. THE EAST COAST BREEZE BOUNDARY WILL MOVE WEST OF
THE AREA WELL BEFORE SUNSET WITH A FEW LINGERING STORMS MNLY W OF
MCO INTO EARLY EVENING. OTHERWISE VFR TONIGHT WITH ONLY A SLIGHT
CHANCE FOR ONSHORE MOVING SHOWERS NEAR KFPR-KSUA.

&&

.MARINE...
TONIGHT...SWELLS SHOULD BECOME FULLY ARISEN EITHER TONIGHT OR EARLY
THU MORNING WITH 11-12SEC PERIOD CURRENTLY BEING REGISTERED AT
BUOY SITES. ADDED COMPONENT TO SIG WV HGHTS IS ABOUT 2 FT...ESP
OVER THE UNPROTECTED NRN WATERS. WV HGHTS 2-3FT NEAR SHORE AND 3-4
FT OFFSHORE TO CONTINUE INTO THU.

THU-SUN...AXIS OF ATLANTIC RIDGE IS WILL BE OVER THE WATERS ON
THURSDAY AND FRIDAY...AND THEN SLIDE INTO SOUTH FLORIDA THROUGH THE
UPCOMING WEEKEND. PREVAILING FLOW WILL BE SOUTH TO SOUTHEAST AT
10KTS OR LESS THROUGH FRIDAY...BECOMING MORE SOUTH TO SOUTHWEST INTO
THE WEEKEND WITH THE MOVEMENT OF THE RIDGE AXIS. EAST COAST SEA
BREEZE DEVELOPMENT IS EXPECTED EACH AFTERNOON WITH WINDS BACKING
EAST-SOUTHEAST NEAR THE COAST INT HE AFTERNOONS.

SOME EAST SWELL WILL KEEP SEAS AROUND 2-3FT...WITH UP TO 4 FEET FAR
OFFSHORE THROUGH FRIDAY. THE MAIN THREAT WILL BE FOR SHOWERS AND
STORMS DEVELOPING NEAR THE COAST IN THE LATE MORNING AND EARLY
AFTERNOONS...WITH OFFSHORE MOVING STORMS POSSIBLE NORTH OF THE CAPE
OVER THE WEEKEND LATER IN THE AFTERNOONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  75  89  74  90 /  20  50  30  30
MCO  75  92  74  91 /  30  50  30  40
MLB  76  88  73  90 /  20  40  20  30
VRB  74  89  73  90 /  20  40  20  30
LEE  76  91  75  91 /  30  50  30  50
SFB  77  92  75  92 /  30  50  30  40
ORL  76  92  76  92 /  30  50  30  40
FPR  74  89  71  90 /  20  30  20  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

PUBLIC/MARINE/AVIATION...PENDERGRAST
IMPACT WEATHER....BRAGAW
Hazardous weather outlook, Jul 31, 12:41 PM EDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1241 PM EDT WED JUL 31 2013

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-010445-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1241 PM EDT WED JUL 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
A SURFACE RIDGE AXIS ACROSS NORTH CENTRAL FLORIDA WILL SHIFT INTO
THE CENTRAL PENINSULA TONIGHT. THIS PATTERN FAVORS INLAND AREAS
FOR SCATTERED AFTERNOON LIGHTNING STORMS. THE PRIMARY THREAT WILL
BE FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES...ESPECIALLY WEST OF
THE FLORIDA TURNPIKE. A FEW STORMS MAY PRODUCE WIND GUSTS UP TO
50 MPH AS WELL.

A LIGHT SOUTHWEST STEERING FLOW WILL DEVELOP LATE IN THE DAY
AHEAD OF AN APPROACHING DISTURBANCE ALOFT. THIS MAY ALLOW STORMS
TO LINGER INTO EVENING AND EVEN PUSH BACK TO THE COAST FROM CAPE
CANAVERAL NORTHWARD.

.FLOOD IMPACT...
A FEW STRONGER...SLOWER MOVING STORMS MAY PRODUCE UP TO 2 INCHES OF
RAINFALL IN LOCAL AREAS...LEADING TO PONDING WATER ISSUES ON
ROADWAYS AND OTHER POORLY DRAINED AREAS.

.RIP CURRENT IMPACT...
A 2 TO 3 FOOT LONG PERIOD SWELL WILL RESULT IN A MODERATE RIP
CURRENT THREAT ALONG AREA BEACHES THIS AFTERNOON. CHECK WITH BEACH
PATROL FOR LOCAL CONDITIONS AND ONLY SWIM WITHIN SIGHT OF A
LIFEGUARD.

.MARINE THUNDERSTORM GUST IMPACT...
SCATTERED AFTERNOON LIGHTNING STORMS WILL OCCUR OVER INLAND LAKES
AHEAD OF THE EAST COAST SEA BREEZE BOUNDARY. INDIVIDUAL STORM
MOTION WILL BE NORTH TO NORTHWEST AROUND 10 KNOTS. A FEW STORMS MAY
PRODUCE FREQUENT LIGHTNING STRIKES AND WIND GUSTS TO AROUND 40
KNOTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE AXIS OF THE ATLANTIC HIGH PRESSURE RIDGE WILL SHIFT TOWARDS
THE SOUTHERN PENINSULA LATE IN THE WEEK AND OVER THE WEEKEND. THIS
SHOULD CAUSE SCATTERED AFTERNOON LIGHTNING STORMS TO AFFECT MORE
OF THE COASTAL COUNTIES.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

BRAGAW

In the hours before

Special weather statement, Jul 31, 5:46 PM EDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
546 PM EDT WED JUL 31 2013

FLZ041-044-312215-
INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-
546 PM EDT WED JUL 31 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER NORTHERN LAKE COUNTY...NORTHWESTERN VOLUSIA COUNTY...

* UNTIL 615 PM EDT.

AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS IN VICINITY OF LAKE
GEORGE...MOVING NORTH AT 10 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

LAT...LON 2925 8141 2915 8141 2914 8165 2928 8165
      2930 8166 2931 8168 2932 8168 2934 8166
      2938 8145 2940 8143 2940 8142
TIME...MOT...LOC 2145Z 182DEG 9KT 2931 8157

DWS
Special weather statement, Jul 31, 6:03 PM EDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
603 PM EDT WED JUL 31 2013

FLZ053-312245-
OSCEOLA-
603 PM EDT WED JUL 31 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER CENTRAL OSCEOLA COUNTY...

* UNTIL 645 PM EDT.

AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS OVER LAKE
MARIAN...MOVING NORTH AT 10 TO 15 MPH.

THESE STRONG WIND GUSTS MAY AFFECT FOREVER FLORIDA...HOLOPAW...AND
HARMONY...AS WELL AS OTHER PLACES IN THE VICINITY.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

LAT...LON 2817 8130 2820 8109 2811 8096 2799 8095
      2783 8096 2779 8108 2782 8122 2793 8129
      2802 8134
TIME...MOT...LOC 2201Z 178DEG 13KT 2786 8113

DWS
Special weather statement, Jul 31, 6:53 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
653 PM EDT WED JUL 31 2013

FLZ144-312330-
SOUTHERN LAKE COUNTY-
653 PM EDT WED JUL 31 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER SOUTHWESTERN LAKE COUNTY...

* UNTIL 730 PM EDT.

AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS 12 MILES SOUTH OF
GROVELAND...MOVING NORTH AT 10 TO 15 MPH. THEY WILL AFFECT LOCATIONS
IN VICINITY OF MASCOTTE...CLERMONT...AND LAKE LOUISA.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

LAT...LON 2877 8196 2877 8184 2863 8167 2835 8166
      2836 8185 2835 8186 2834 8194 2835 8196
TIME...MOT...LOC 2251Z 190DEG 12KT 2841 8191

DWS
Special weather statement, Jul 31, 8:17 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
817 PM EDT WED JUL 31 2013

FLZ044-045-144-010100-
NORTHERN LAKE COUNTY-ORANGE-SOUTHERN LAKE COUNTY-
817 PM EDT WED JUL 31 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER NORTHERN LAKE COUNTY...NORTHWESTERN ORANGE COUNTY...

* UNTIL 900 PM EDT.

AT 809 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS NEAR LAKE
HARRIS...HOWEY IN THE HILLS...AND LEESBURG...MOVING NORTHEAST AT 15
MPH.

THESE STORMS WILL MOVE INTO THE AREA FROM NEAR LAKE APOPKA...TO
EUSITIS AND UMATILLA...TO PAISLEY....AS WELL AS NEAR ZELLWOOD.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

LAT...LON 2895 8193 2897 8190 2896 8166 2905 8166
      2905 8164 2912 8165 2916 8159 2904 8146
      2895 8140 2861 8148 2862 8179 2876 8194
TIME...MOT...LOC 0014Z 219DEG 13KT 2879 8179

DWS

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 8:17 PM EDTSpecial Weather StatementMLBLake43 min
Jul 31, 8:57 PM EDTAreal Flood AdvisoryMLBLake, Orange2 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.